Alert archive / Montana / Winter Storm Warnings in 2014

Winter Storm Warning 2, NWS Great Falls, MT

January 13, 2014

NWS Great Falls, MT issued this winter storm warning at Jan 13, 2014, 7:31 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2014, 7:31 PM MST (02:31 UTC)
Expired
Jan 14, 2014, 5:00 AM MST
In force
9 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WWUS45 KTFX 140231
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
731 PM MST MON JAN 13 2014

MTZ011-047-140345-
/O.CAN.KTFX.WW.Y.0003.000000T0000Z-140114T1200Z/
HILL-BLAINE-
731 PM MST MON JAN 13 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SCATTERED SNOW SHOWERS WILL BRING GENERALLY LESS THAN AN INCH OF
ACCUMULATION TO HILL AND BLAINE COUNTIES. AS A RESULT...THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED.

$$

MTZ050-051-141200-
/O.UPG.KTFX.WW.Y.0003.000000T0000Z-140114T1200Z/
/O.NEW.KTFX.WS.W.0002.140114T0231Z-140114T1200Z/
JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
731 PM MST MON JAN 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT
UNTIL 5 AM MST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER
IN EFFECT.

* TIMING AND MAIN IMPACT: SNOW OVER JUDITH BASIN AND FERGUS
  COUNTIES WILL CONTINUE THROUGH THE EVENING BUT SHOULD COME TO
  AN END EARLY TUESDAY MORNING.

* SNOW ACCUMULATION: 4 TO 8 INCHES OVER THE PLAINS AND IN THE
  MOUNTAINS. 

* WINDS AND VISIBILITY: STRONG NORTHWEST WINDS...COMBINED WITH 
  FALLING SNOW...WILL REDUCE VISIBILITY TO LESS THAN ONE HALF 
  MILE...WITH NEAR WHITEOUT CONDITIONS AT TIMES.

* LOCATIONS AFFECTED INCLUDE: STANFORD...LEWISTOWN...LEWISTOWN 
  DIVIDE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-013-044>046-049-141200-
/O.CON.KTFX.WW.Y.0003.000000T0000Z-140114T1200Z/
EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...BIG SANDY...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD
731 PM MST MON JAN 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 AM MST TUESDAY.

* TIMING AND MAIN IMPACT: SNOW OVER CENTRAL MONTANA WILL CONTINUE
  THROUGH THE EVENING AND SHOULD COME TO AN END EARLY TUESDAY
  MORNING.

* SNOW ACCUMULATION: TOTAL SNOW ACCUMULATION OF 1 TO 3 INCHES 
  IS EXPECTED WITH 3 TO 5 INCHES EXPECTED OVER THE SWEET GRASS 
  HILLS. 

* WINDS AND VISIBILITY: STRONG NORTHWEST WINDS...COMBINED WITH 
  FALLING SNOW...WILL REDUCE VISIBILITY TO LESS THAN ONE HALF 
  MILE...WITH NEAR WHITEOUT CONDITIONS AT TIMES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY...
  CHESTER...CUT BANK...BIG SANDY...FORT BENTON. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-054-141200-
/O.CON.KTFX.WW.Y.0003.000000T0000Z-140114T1200Z/
CASCADE-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...WHITE SULPHUR SPRINGS
731 PM MST MON JAN 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 AM MST TUESDAY.

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE OVER CENTRAL MONTANA
  THROUGH THE EVENING AND SHOULD COME TO AN END EARLY TUESDAY
  MORNING.

* SNOW ACCUMULATION: TOTAL SNOW ACCUMULATION OF 1 TO 3 INCHES 
  IS EXPECTED IN THE GREAT FALLS AND WHITE SULPHUR SPRINGS 
  AREAS. 5 TO 8 INCHES ARE EXPECTED IN THE MOUNTAINS.

* WINDS AND VISIBILITY: STRONG NORTHWEST WINDS...COMBINED WITH 
  FALLING SNOW...WILL REDUCE VISIBILITY TO LESS THAN ONE HALF 
  MILE...WITH NEAR WHITEOUT CONDITIONS AT TIMES.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...GREAT 
  FALLS...KINGS HILL PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ009-014-048-140600-
/O.CON.KTFX.WW.Y.0003.000000T0000Z-140114T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS
731 PM MST MON JAN 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FOR SNOW
AND BLOWING SNOW REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING.

* TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED ALONG THE 
  ROCKY MOUNTAIN FRONT THROUGH LATE THIS EVENING. ROADWAYS WILL 
  BE SNOW AND ICE-COVERED...ESPECIALLY HIGHWAY 2 OVER MARIAS 
  PASS AND PORTIONS OF HIGHWAY 89 OVER THE HUDSON BAY DIVIDE. 

* SNOW ACCUMULATION: ADDITIONAL SNOW ACCUMULATION OF 2 TO 3 
  INCHES IS EXPECTED.

* WINDS AND VISIBILITY: STRONG WEST WINDS...COMBINED WITH 
  FALLING SNOW...WILL REDUCE VISIBILITY TO LESS THAN ONE HALF 
  MILE...WITH NEAR WHITEOUT CONDITIONS AT TIMES.

* ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET.

* LOCATIONS AFFECTED INCLUDE: MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
2 follow-up statements
887 
WWUS45 KTFX 140411
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
911 PM MST MON JAN 13 2014

MTZ009-014-048-140515-
/O.CAN.KTFX.WW.Y.0003.000000T0000Z-140114T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS
911 PM MST MON JAN 13 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

WIDESPREAD SNOW AND BLOWING SNOW IS TAPERING OFF. AS A RESULT...
THE WINTER WEATHER ADVISORY IS CANCELLED.

$$

MTZ050-051-141200-
/O.CON.KTFX.WS.W.0002.000000T0000Z-140114T1200Z/
JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
911 PM MST MON JAN 13 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 AM MST TUESDAY.

* TIMING AND MAIN IMPACT: SNOW OVER JUDITH BASIN AND FERGUS 
  COUNTIES WILL CONTINUE THROUGH THE EVENING BUT SHOULD COME TO 
  AN END EARLY TUESDAY MORNING. 

* SNOW ACCUMULATION: 4 TO 8 INCHES OVER THE PLAINS AND IN THE 
  MOUNTAINS.

* WINDS AND VISIBILITY: STRONG NORTHWEST WINDS...COMBINED WITH 
  FALLING SNOW...WILL REDUCE VISIBILITY TO LESS THAN ONE HALF 
  MILE...WITH NEAR WHITEOUT CONDITIONS AT TIMES.

* LOCATIONS AFFECTED INCLUDE: STANFORD...LEWISTOWN...LEWISTOWN 
  DIVIDE.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ010-013-044>046-049-141200-
/O.CON.KTFX.WW.Y.0003.000000T0000Z-140114T1200Z/
EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...BIG SANDY...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD
911 PM MST MON JAN 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 AM MST TUESDAY.

* TIMING AND MAIN IMPACT: SNOW OVER CENTRAL MONTANA WILL CONTINUE 
  THROUGH THE EVENING AND SHOULD COME TO AN END EARLY TUESDAY
  MORNING.

* SNOW ACCUMULATION: TOTAL SNOW ACCUMULATION OF 1 TO 3 INCHES 
  IS EXPECTED WITH 3 TO 5 INCHES EXPECTED OVER THE SWEET GRASS 
  HILLS.

* WINDS AND VISIBILITY: STRONG NORTHWEST WINDS...COMBINED WITH 
  FALLING SNOW...WILL REDUCE VISIBILITY TO LESS THAN ONE HALF 
  MILE...WITH NEAR WHITEOUT CONDITIONS AT TIMES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY... 
  CHESTER...CUT BANK...BIG SANDY...FORT BENTON.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-054-141200-
/O.CON.KTFX.WW.Y.0003.000000T0000Z-140114T1200Z/
CASCADE-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...WHITE SULPHUR SPRINGS
911 PM MST MON JAN 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 AM MST TUESDAY.

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE OVER CENTRAL MONTANA 
  THROUGH THE EVENING AND SHOULD COME TO AN END EARLY TUESDAY
  MORNING.

* SNOW ACCUMULATION: TOTAL SNOW ACCUMULATION OF 1 TO 3 INCHES 
  IS EXPECTED IN THE GREAT FALLS AND WHITE SULPHUR SPRINGS 
  AREAS. 5 TO 8 INCHES ARE EXPECTED IN THE MOUNTAINS.

* WINDS AND VISIBILITY: STRONG NORTHWEST WINDS...COMBINED WITH 
  FALLING SNOW...WILL REDUCE VISIBILITY TO LESS THAN ONE HALF 
  MILE...WITH NEAR WHITEOUT CONDITIONS AT TIMES.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...GREAT 
  FALLS...KINGS HILL PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
633 
WWUS45 KTFX 141148
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
448 AM MST TUE JAN 14 2014


MTZ050-051-141300-
/O.EXP.KTFX.WS.W.0002.000000T0000Z-140114T1200Z/
JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
448 AM MST TUE JAN 14 2014

...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 5 AM MST THIS MORNING.

SNOW IS DECREASING OVER THE AREA. LIGHT SNOW MAY FALL FOR A FEW
MORE HOURS BUT ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED.


$$

MTZ010-013-044>046-049-141300-
/O.EXP.KTFX.WW.Y.0003.000000T0000Z-140114T1200Z/
EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...BIG SANDY...
FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD
448 AM MST TUE JAN 14 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST THIS MORNING.

LIGHT SNOW HAS ENDED OVER MOST OF THE AREA. LITTLE...IF
ANY...ADDITIONAL ACCUMULATION IS EXPECTED.


$$

MTZ012-054-141300-
/O.EXP.KTFX.WW.Y.0003.000000T0000Z-140114T1200Z/
CASCADE-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...WHITE SULPHUR SPRINGS
448 AM MST TUE JAN 14 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST THIS MORNING.

LIGHT SNOW MAY CONTINUE FOR A FEW MORE HOURS BUT NO ADDITIONAL
SIGNIFICANT ACCUMULATIONS ARE EXPECTED. 


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 13, 6:33 PM MST, 58 minutes earlier.

Area forecast discussion, Jan 13, 6:33 PM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
633 PM MST Mon Jan 13 2014

.UPDATE...Busy afternoon across the forecast area as strong west
winds and mild temperatures turned to north winds and snow across
North Central Montana. Have cancelled the High Wind Warning in the
north and expanded a Winter Weather Advisory across western
portions of North Central Montana. So far, no snow has been
reported in my northeast zones but will hold on to the advisory a
bit longer in that area to see if snow expands in that direction.
Winds are also coming down across Southwest Montana although the
Canadian cold front has so far not made it to Helena. Believe the
High Wind Warning in these areas could be dropped early as well,
but will hold on making changes in this region until the evening
model runs come in. mpj

&&

.AVIATION...
UPDATED 2350Z.
Widespread snow is overspreading much of North Central MT this
evening. Visibilities will be below 1/2SM in many areas with snow.
The snow will move into Southwest MT after 02z...but for now
Helena and Bozeman should not see the worst of these conditions.
Otherwise mountains will be obscured. Expect slowly improving
conditions from north to south after 08z tonight. Gusty winds are
expected on Tuesday afternoon in the Cut Bank area...with
gradually clearing skies in most areas during the afternoon hours.
Brusda

&&

.PREV DISCUSSION...
/ISSUED 452 PM MST Mon Jan 13 2014/

Tonight through Wednesday...Water vapor indicates a strong high
pressure ridge to the west with moist northwest flow aloft. A wave
shows in the flow north near the Canadian border. An associated cold
front is moving through the northern zones. A brief period of rain
will switch to snow as the cooler air mass moves into the area. Very
strong height rises are behind the front and the cold front should
continue to move quite fast. The upper level high pressure ridge to
the west will slowly move east tonight. This will help dry the air
mass and quickly drop the chance of precip by early Tuesday morning.
A short wave will move over the BC coast Tuesday night, move into
the ridge, and over the Rockies by Wednesday. The air mass will
remain relatively dry but this shortwave will help increase winds
again. Temperatures will cool Wednesday as the cold front drops
south of the border.  However, most of the cold air will remain well
to the east and north of the zones. The northeast will see the most
cooling but Southwest Montana will see little change. Zelzer

Wednesday Night through Monday...Medium range models are in good
agreement with the forecast solution for this period. This will be a
mostly quiet weather period with only minor fluctuations in above
normal temperatures from day to day. A weak disturbance in the
northwesterly flow aloft will exit the area Wednesday night, for
decreasing westerly downslope winds. Otherwise, an upper level ridge
of high pressure centered over the Pacific Coast will gradually move
onshore and into the northern Rockies from Thursday through
Saturday, keeping the area dry. A shortwave trough will then move
through the ridge and across Montana Saturday night through Sunday
night, bringing a brief increase in the westerly downslope winds to
the area, along with a chance of mainly mountain showers. The upper
level ridge will then rebuild over the Pacific Coast Sunday through
Monday, and the resulting moist northwesterly flow over the forecast
area will keep a slight chance of showers over the mountains.
Coulston

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  29  48  38  53 / 100  10  10  10
CTB  27  48  37  51 / 100  10  10  10
HLN  30  46  29  47 /  60  20  10  10
BZN  24  40  20  42 /  70  20  10  10
WEY  15  30  13  31 /  50  30  10  10
DLN  24  40  23  43 /  20  10   0  10
HVR  21  40  30  46 /  60  10  10  10
LWT  22  40  30  45 / 100  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING until 11 PM MST this evening Broadwater...
Central and Southern Lewis and Clark...Jefferson...Meagher.

WINTER WEATHER ADVISORY until 11 PM MST this evening FOR
ELEVATIONS ABOVE 5000 FEET FOR Central and Southern Lewis and
Clark...Northern Rocky Mountain Front...Southern Rocky Mountain
Front.

WINTER WEATHER ADVISORY until 5 AM MST Tuesday Blaine...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Hill...Liberty...Toole.

HIGH WIND WARNING until 11 PM MST this evening Beaverhead...
Gallatin...Madison.

WINTER WEATHER ADVISORY until 5 AM MST Tuesday Cascade...
Fergus...Judith Basin...Meagher.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Jan 13, 10:19 AM MST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1019 AM MST MON JAN 13 2014

MTZ009-014-048-141730-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
1019 AM MST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST TONIGHT.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT FOR ELEVATIONS ABOVE 5000 FEET UNTIL 3 PM MST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL FOR ANOTHER ROUND OF HIGH WINDS TUESDAY
NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-010-015-044>046-049-052-053-055-141730-
BEAVERHEAD-EASTERN GLACIER-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-JEFFERSON-BROADWATER-GALLATIN-
1019 AM MST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ011>013-047-050-051-054-141730-
HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-
1019 AM MST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST.

A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT 3 PM MST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 13, 5:47 PM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
547 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     NON-TSTM WND GST 14 WNW RINGLING         46.35N 111.07W
01/13/2014  M68 MPH          MEAGHER            MT   DEPT OF HIGHWAYS

            68 MPH WIND GUST AT THE DEEP CREEK PASS DOT SENSOR ON
            HIGHWAY 12.

&&

BRUSDA
Local storm report, Jan 13, 6:30 PM MST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
630 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     SNOW             4 SSE BYNUM             47.93N 112.29W
01/13/2014  M2.0 INCH        TETON              MT   CO-OP OBSERVER

            2 INCHES AND STILL SNOWING

&&

NJL
Local storm report, Jan 13, 6:35 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
635 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     SNOW             HOBSON                  47.00N 109.87W
01/13/2014  E4.0 INCH        JUDITH BASIN       MT   CO-OP OBSERVER

            ESTIMATED 4 INCHES OF NEW SNOW IN THE PAST 2 HOURS.

&&

BRUSDA
Local storm report, Jan 13, 6:38 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
638 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     SNOW             3 SSE RAYNESFORD        47.23N 110.71W
01/13/2014  E4.0 INCH        JUDITH BASIN       MT   TRAINED SPOTTER

            ESTIMATED UP TO 4 INCHES OF NEW SNOW THIS EVENING.

&&

BRUSDA
Local storm report, Jan 13, 6:40 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
640 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     SNOW             LEWISTOWN               47.06N 109.42W
01/13/2014  M3.0 INCH        FERGUS             MT   TRAINED SPOTTER

            3 INCHES OF SNOW. STILL SNOWING.

&&

NJL
Local storm report, Jan 13, 7:10 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
710 PM MST MON JAN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     NON-TSTM WND GST 3 WNW TOWNSEND          46.33N 111.59W
01/13/2014  M58 MPH          BROADWATER         MT   MESONET

&&

NJL

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 4:20 AM MSTHigh Wind WatchTFX10 hr
Jan 14, 2:39 PM MSTHigh Wind WarningTFX28 hr

Nearby

Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.